Nevada, 2006Damaging Wind in Nevada, August 10, 2006
August 10, 2006 · NWS VEF · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 10, 1:21 PM PST, 54 minutes earlier.
Area forecast discussion, Aug 10, 1:21 PM PST, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
221 PM PDT THU AUG 10 2006
.SYNOPSIS...MONSOON MOISTURE REMAINS IN PLACE OVER THE MOJAVE DESERT
AND THE SOUTHEAST CORNER OF THE SOUTHERN GREAT BASIN...AND SCATTERED
AFTERNOON AND EVENING THUNDERSTORMS CAN BE EXPECTED THERE EACH DAY
THROUGH THE WEEKEND...MAINLY OVER THE HIGHER TERRAIN. AREAS FARTHER
WEST AND NORTH WILL REMAIN GENERALLY DRY WITH CONSIDERABLE SUNSHINE.
TEMPERATURES WILL REMAIN CLOSE TO SEASONAL NORMS THROUGH THE
WEEKEND. A DRYING TREND IS EXPECTED NEXT WEEK...WITH SLIGHTLY COOLER
TEMPERATURES AS WELL.
&&
.SHORT TERM...SATELLITE AND AREA RADARS SHOW ISOLATED THUNDERSTORMS
DEVELOPING OVER THE HIGHER TERRAIN SOUTHEAST OF A LINE FROM YUCCA
VALLEY...TO INDIAN SPRINGS...TO CARP. AS ADVERTISED BY MORNING
SOUNDINGS...STORMS NORTHWEST OF INTERSTATE 15 ARE MOVING SLOWLY
NORTHEAST WHILE STORMS SOUTHEAST OF INTERSTATE 15 HAVE ALMOST NO
MOVEMENT AND ARE PROPAGATION DOMINATED. CONCERN FOR THE EVENING IS
ISOLATED...EMPHASIZING ISOLATED...FLOODING WITH ANY SLOW MOVING
STORMS. VERY LITTLE CHANGE EXPECTED FOR FRIDAY...WITH A TEMPORARY
SOUTHEASTWARD RETREAT OF THE MONSOON MOISTURE ON SATURDAY AS A BRIEF
PERIOD OF SOUTHWEST FLOW DEVELOPS. THIS WILL BE SHORT LIVED...AS THE
FLOW WILL AGAIN TURN SOUTHERLY ON SUNDAY AHEAD OF A WEAK TROUGH
DIGGING DOWN THE CALIFORNIA COAST. THUS...CHOSE TO SPREAD POPS BACK
TO THE NORTHWEST ON SUNDAY...WHICH WAS THE ONLY SIGNIFICANT
MODIFICATION TO THE PREVIOUS FORECAST. TEMPERATURES WILL SHOW LITTLE
OR NO OVERALL TREND THROUGH THE WEEKEND...AND WILL BE PRIMARILY
MODULATED BY THUNDERSTORMS IN THE LATE MORNING THROUGH LATE EVENING
HOURS.
.LONG TERM...BROAD RIDGE WELL TO THE EAST OVER THE PLAINS STATES AT
THE BEGINNING OF THE EXTENDED WILL NOT PUSH MUCH MOISTURE INTO THE
AREA. HAVE LEFT IN LOW POPS FOR OUR EASTERN ZONES. MODELS CONSISTENT
IN BRINGING A TROUGH TO THE WEST COAST BY TUESDAY. THIS SHOULD HELP
REDUCE THE MOISTURE CONTENT AND DECREASE POPS AS WELL. BY WEDNESDAY
HAVE BASICALLY BROUGHT THE POPS TO BELOW 20 PERCENT IN OUR EAST
ZONES. ALSO HAVE LOWERED TEMPERATURES A DEGREE OR TWO DUE TO LOWER
HEIGHTS. GUIDANCE WANTS TO GO COOLER BUT HAVE HELD ON ON THE BIGGER
DROP GUIDANCE SUGGESTS. OTHERWISE LITTLE CHANGE MADE TO PREVIOUS
FORECAST.
&&
.AVIATION...WIDELY SCATTERED TO SCATTERED THUNDERSTORM DEVELOPMENT
WILL OCCUR ACROSS THE PEACH SPRINGS...MORMON MESA...AND DAGGETT
CORRIDORS AND DISSIPATE SEVERAL HOURS AFTER SUNSET. SAME THING
SHOULD HAPPEN AGAIN TOMORROW. WINDS AT KLAS WILL BE HIGHLY VARIABLE
IN DIRECTION TODAY AND TOMORROW. WHEN WINDS DO STRENGTHEN ABOVE 8
KNOTS OR SO THEY WILL BE FROM THE EAST TO SOUTHEAST.
TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR
AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG...
KEED... FOR DETAILS.
AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.
MORGAN/JACQUES
HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Aug 10, 8:52 AM PST, 5 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
952 AM PDT THU AUG 10 2006
AZZ001>003-036-CAZ519>527-NVZ014>022-110700-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
952 AM PDT THU AUG 10 2006 /952 AM MST THU AUG 10 2006/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...TODAY AND TONIGHT
MONSOON MOISTURE WILL BRING A CHANCE OF THUNDERSTORMS THIS
AFTERNOON AND EVENING TO AREAS ALONG AND SOUTHEAST OF A LINE FROM
RIDGECREST CALIFORNIA...TO PAHRUMP...TO BEAVER DAM STATE PARK.
THERE WILL BE A GREATER THREAT OF FLASH FLOODING ALONG AND SOUTH
OF A LINE FROM TWENTYNINE PALMS CALIFORNIA TO KINGMAN ARIZONA.
FARTHER NORTH AND WEST...THERE WILL BE A RISK OF ISOLATED DAMAGING
WINDS.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THE MONSOON MOISTURE WILL BRING CHANCES FOR THUNDERSTORMS THROUGH
THE WEEKEND...WITH A DRYING TREND EARLY NEXT WEEK. THE PROBABILITY
OF WIDESPREAD HAZARDOUS WEATHER IS LOW.
.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER.
MORGAN
Thunderstorm Wind, Clark
- When
- August 10, 2:15 PM PST
- Where
- Clark County, Henderson
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 36.033, -114.983
Numerous trees were blown over near the intersection of Interstate 215 and Stephanie St. Minor flooding also occurred.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Iowa, August 10, 2006$15 million · 62 kt wind · 31 events
- Heat and Hail in Tennessee, August 10, 20061 death · $19,000 · 50 kt wind · 6 events
- Flash Flooding and Damaging Winds in Kentucky, August 10, 20061 injured · $120,000 · 65 kt wind · 30 events
- Damaging Wind in Nebraska, August 10, 2006$500,000 · 85 kt wind · 1 event
- Flooding and Damaging Winds in Illinois, August 10, 2006$207,000 · 61 kt wind · 14 events
- Hail and Damaging Winds in Georgia, August 10, 2006$259,000 · 1 in hail · 7 events
- Damaging Winds in Kansas, August 10, 2006$175,000 · 70 kt wind · 4 events
- Damaging Wind in Illinois, August 10, 2006$100,000 · 56 kt wind · 1 event
- Damaging Winds in Iowa, August 10, 2006$62,000 · 61 kt wind · 5 events
- Damaging Winds and Lightning Strike in Indiana, August 10, 2006$62,000 · 55 kt wind · 5 events
- Damaging Wind in South Carolina, August 10, 20061 injured · $50,000 · 65 kt wind · 1 event
- Flash Flood and Hail in South Dakota, August 10, 20062.75 in hail · 38 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5525728.